MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL EU 4.5X22MM STENT 12 MM DW TIP; INTRACRANIAL NEUROVASCULAR STENT

MEDOS INTERNATIONAL SARL EU 4.5X22MM STENT 12 MM DW TIP; INTRACRANIAL NEUROVASCULAR STENT
Model Number 641CF3575
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the 4.5mm x 22mm enterprise® vascular reconstruction device (vrd) (enc452212 / 7044261) was impeded in the microcatheter and could not be advanced further.The physician retracted the stent and observed that the stent body was deformed.A new stent was used to complete the procedure; the microcatheter was not replaced.There was no report of any patient adverse event or complication.On 06-sep-2022, additional information was received.The information indicated that the procedure was targeting the ophthalmic segment of the internal carotid artery (ica).The microcatheter used was a 150/5cm prowler select plus (606s255x / 30772057).Continuous flush was maintained through the microcatheter.During the procedure the stent was impeded in the microcatheter and could not be advanced further.The physician retracted the stent and found the stent body was deformed.Details on the reported damage / deformation was not provided.The stent component was reported to still be attached to the delivery wire when it was removed from the patient.There was no damage noted on the microcatheter.The replacement stent was another 4.5mm x 22mm enterprise stent of the same catalog number (enc452212).There was no clinically significant delay in the procedure as a result of the reported issue.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.The initial reporter phone: (b)(6).The initial reporter email address is not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Lake region medical performed a review of the device history records relative to the manufacturing, inspection, and packaging of the lot 7044261.The history record indicates this product was final inspection tested at lake region medical and was determined to be acceptable.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during an endovascular embolization procedure, the 4.5mm x 22mm enterprise® vascular reconstruction device (vrd) (enc452212 / 7044261) was impeded in the microcatheter and could not be advanced further.The physician retracted the stent and observed that the stent body was deformed.A new stent was used to complete the procedure; the microcatheter was not replaced.There was no report of any patient adverse event or complication.On 06-sep-2022, additional information was received.The information indicated that the procedure was targeting the ophthalmic segment of the internal carotid artery (ica).The microcatheter used was a 150/5cm prowler select plus (606s255x / 30772057).Continuous flush was maintained through the microcatheter.During the procedure the stent was impeded in the microcatheter and could not be advanced further.The physician retracted the stent and found the stent body was deformed.Details on the reported damage / deformation was not provided.The stent component was reported to still be attached to the delivery wire when it was removed from the patient.There was no damage noted on the microcatheter.The replacement stent was another 4.5mm x 22mm enterprise stent of the same catalog number (enc452212).There was no clinically significant delay in the procedure as a result of the reported issue.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 4.5mm x 22mm enterprise® vascular reconstruction device (vrd) was received contained in the decontamination pouch.Visual inspection was performed.The stent component, the delivery wire, and the introducer were found to be separated.All three (3) components were inspected and they were each found to be undamaged.Microscopic inspection was performed on the stent component.It was observed to be in good condition (i.E., no broken struts, no broken marker bands, and no kinks).The reported issue documented in the complaint that the complaint device was impended in the microcatheter could not be evaluated due to the stent component was received detached from the delivery wire.Additionally, no factors were identified on the device that may have contributed to the failure mode.Furthermore, the reported issue regarding the stent being damaged cannot be confirmed as the device was inspected and under microscopic magnification, no physical damage was observed.The stent detachment was not originally reported in the complaint, and the exact timing when this condition occurred could not be determined.Based on the appearance of the stent component, there is no evidence to suggest that it was subjected to excessive manipulation as a result of the impeded condition encountered during the procedure.The event description and device analysis do not provide clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.Lake region medical performed a review of the device history records relative to the manufacturing, inspection, and packaging of the lot 7044261.The history record indicates this product was final inspection tested at lake region medical and was determined to be acceptable.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: ¿ do not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance to a new one.¿ if resistance is felt while recapturing the stent, do not continue to recapture the device.Withdraw the infusion catheter slightly to unsheathe the stent (without exceeding the recapture limit), and then attempt to recapture the stent again.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 19-sep-2022.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
EU 4.5X22MM STENT 12 MM DW TIP
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15398152
Report Number3008114965-2022-00571
Device Sequence Number6198045
Product Code NJE
UDI-Device Identifier10878528009495
UDI-Public10878528009495
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
H60001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Model Number641CF3575
Device Catalogue NumberENC452212
Device Lot Number7044261
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2022
Supplement Date Received by Manufacturer09/19/2022
09/26/2022
Initial Report FDA Received Date09/11/2022
Supplement Report FDA Received Date09/19/2022
09/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER SELECT PLUS 150/5CM
Patient SexUnknown